MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging a history/settings (inaccurate delivery) issue.It was reported that there was an alleged inaccurate delivery issue with the pump and that the patient experienced hypoglycemia (low blood glucose).There was no report of a bg reading exceeding 500 mg/dl.No symptoms of hyperglycemia were reported.The alleged bg excursion does not meet animas criteria for a serious injury and is therefore not reportable as an adverse event.Customer support has made several attempts to contact the reporter in follow up, however, the reporter did not respond.No further information was available; if further information is provided a follow up report shall be made.There was no allegation of an adverse event with this complaint.This complaint is being reported because an issue with the pump not performing as intended with regards to the history or the settings may result in over or under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 12-jul-2018 with the following findings: a review of the black box showed the data from the date of the complaint had been overwritten due to continuous use.The available daily insulin delivery totals correctly reflected the user's programmed basal rates.The pump passed delivery accuracy testing and was found to be delivering accurately and within the required range.Unrelated to the original complaint, the battery compartment was cracked above the bumper pad.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6946742
Report Number2531779-2017-23721
Device Sequence Number796179
Product Code OYC
UDI-Device Identifier10840406100327
UDI-Public0110840406100327
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight34